Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 27, 2021, 5:31 AM CDT for Choctaw County, Latimer County, Pushmataha County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2021, 5:31 AM CDT (10:31 UTC)
- Expired
- Oct 27, 2021, 6:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
Counties Choctaw County, OK, Latimer County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 143 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
739
WWUS84 KTSA 271031
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
531 AM CDT Wed Oct 27 2021
OKZ049-053-073-075-076-271130-
Pittsburg OK-Choctaw OK-Latimer OK-Pushmataha OK-Le Flore OK-
531 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Pushmataha, Latimer,
Choctaw, west central Le Flore and southeastern Pittsburg Counties
through 630 AM CDT...
At 531 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southwest of Robbers Cave State Park to 2
miles north of Dunbar to 8 miles southwest of Soper. Movement was
east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Hugo... Wilburton...
Antlers... Clayton...
Hartshorne... Talihina...
Boswell... Red Oak...
Fort Towson... Fanshawe...
Sawyer... Rattan...
Soper... Albion...
Snow... Clayton Lake State Park...
Damon... Goodland...
Robbers Cave State Park... Raymond Gary State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3388 9554 3394 9560 3388 9570 3388 9584
3392 9590 3416 9582 3416 9578 3425 9578
3497 9550 3506 9511 3506 9493 3508 9493
3509 9488 3451 9501 3450 9505 3424 9507
3424 9515 3394 9516 3396 9523 3387 9529
TIME...MOT...LOC 1031Z 252DEG 22KT 3496 9539 3450 9554 3392 9576
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 27, 2:05 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Oct 27, 2:05 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 205 AM CDT Wed Oct 27 2021 .DISCUSSION... Key Takeaways: Strong to severe storms now Conditional threat for severe late – possible funnel clouds or brief tornadoes this afternoon Cooler weather through the end of the week with lingering showers across E and NE zones Temperatures near normal this weekend Next significant system/cold front moves in early next week A line of strong to marginally severe storms at times is continuing to push into eastern Oklahoma at the time of writing. These storms are encountering an increasingly hostile environment characterized by lower instability. Theta-e values are rather low across NE OK with slightly higher values along and south of I-40. This lowered instability can also be easily seen in the declining lightning frequency trends over the past 30 or so minutes. The northern portion of the line is also showing signs of being undercut which is effectively killing the tornado threat. With all of this said, strong to severe storms remain possible with this line mainly along and west of Hwy 75 but the threat is decreasing per the latest trends. The primary severe threat will be damaging wind gusts to 60mph (possibly a tad higher) with a secondary threat for a brief QLCS tornadoes. As it stands now, the tornado threat will be the greatest (still very low however) along and south of I-40 with a much lower threat north of I-40. Later today we will see the cold front follow closely on the heels of the ongoing morning precipitation. The front will likely trigger additional showers and thunderstorms by early this afternoon across E OK and NW AR bringing additional heavy rainfall which may lead to localized flash flooding. PWATs will be a little lower thanks to the lead line of showers and storms this morning (along the dryline) clearing out some of the moisture ahead of the front but elevated PWATs will likely continue just ahead of the cold front. Rainfall rates may still briefly touch 2” per hour at times. Showers will likely continue into the evening (mainly for NE OK and NW AR) as an upper low deepens and slows down over the region. Lingering showers and isolated to scattered rumbles of thunder (thunder would be possible through this evening in the vicinity of the passing cold front) are expected over NE OK and NW AR through Friday morning as the upper low takes its time leaving the area. One thing to note for this afternoon will be the potential for “spinny showers”. With a deep upper low in the area resulting in enhanced vorticity, if any pockets of instability can develop (the latest HRRR continues to show pockets of 0-3km CAPE in excess of 100J/kg across E OK Wednesday afternoon) it’s not out of the realm of possibility for a stronger core shower (as well as storms) to take on low topped supercell characteristics and stretch the existing/abundance of surface vorticity resulting in a few funnel clouds. RAP analysis for this afternoon shows enhanced surface vorticity nearly in tandem with the elevated 0-3km CAPE values which is a good sign for a few funnels or a tornado. Tornadoes from these kind of setups are rare but they can occur. These kinds of tornadoes, however, tend to be very brief, small, and weak. Any threat for funnels/tornadoes would quickly end at sunset when instability falls off. Best chances for these funnel clouds would be just ahead of the upper low across NE OK into possibly NW AR where surface vorticity should be maximized with another area of concern across SE OK ahead of the cold front. Again, chances for these events to occur in any one shower/storm will be very low. Cooler weather will move in with the upper low today and will linger through Friday thanks to influence from the nearby cold core upper low and persistent cloud cover. Thursday looks to be rather windy on the back side of the departing system with gusts likely exceeding 40mph at times across mainly E OK. A Wind Advisory may be needed in future forecast updates. Thursday may also underperform in the temperature department, especially across E OK. If clouds are slow to clear or don’t clear at all, expect high temperatures to not break 60 in most places. If clouds do break then our temperatures will be warmer and our wind gusts will be higher. The weekend will feature rising mid level heights and subsidence on the back side of the departing storm system resulting in near normal temperatures and mostly clear skies. Our next major storm system moves into the area late Monday or Tuesday of next week. This will bring a strong cold front through the region resulting in cooler temperatures and chances for showers and possibly isolated thunderstorms. Most locations will see highs in the 50s by Tuesday with lows dipping into the mid 30s for some. Snider && .PRELIMINARY POINT TEMPS/POPS... TUL 68 52 61 47 / 90 70 40 10 FSM 69 53 59 47 / 100 60 70 20 MLC 70 50 62 46 / 90 50 30 0 BVO 66 52 59 45 / 90 60 40 10 FYV 68 50 55 43 / 90 80 80 40 BYV 65 51 54 45 / 90 80 90 50 MKO 67 50 57 45 / 100 60 50 10 MIO 65 50 53 45 / 100 80 80 40 F10 70 50 62 45 / 90 60 30 0 HHW 73 52 62 48 / 90 30 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....21
Hazardous weather outlook, Oct 27, 5:16 AM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 516 AM CDT Wed Oct 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 516 AM CDT Wed Oct 27 2021 ...A SEVERE STORM OR TWO POSSIBLE THIS AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Far eastern Oklahoma into far western Arkansas. ONSET...This Afternoon. SEVERE THUNDERSTORM. RISK...Limited. AREA... Far eastern Oklahoma into far western Arkansas. ONSET... This Afternoon. FLASH FLOOD. RISK...Limited. AREA... Eastern Oklahoma into western Arkansas. ONSET... Ongoing for eastern Oklahoma and late this morning for western Arkansas. HEAVY RAIN. RISK...Elevated. AREA... Eastern Oklahoma into western Arkansas. ONSET... Ongoing for eastern Oklahoma and late this morning for western Arkansas. SIGNIFICANT WINDS. RISK...Elevated. AREA... Eastern Oklahoma into northwestern Arkansas. ONSET... This Evening. DISCUSSION... Showers and thunderstorms this morning will be heavy at times. This may lead to localized flash flooding. The severe threat for this morning is low with the best chances for a brief severe wind gust over southeast Oklahoma. This afternoon will feature storms firing along and just ahead of a passing cold front. A strong upper low will be located across northeast Oklahoma. This low will allow for enhanced vorticity or spin in the lower atmosphere. Any strong shower or storm this afternoon across far eastern Oklahoma into northwestern Arkansas could utilize this spin and briefly produce funnel clouds. These particular setups rarely produce tornadoes but they can occur. If a tornado develops, it would likely be weak, small, and short lived. Winds crank up this evening and overnight from west to east across the area as the storm system begins to depart the area. Wind gusts over 40 miles per hour will be possible after midnight from highway 75 and points westward. A wind advisory will likely be needed. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY AND FRIDAY...High Wind Potential. SATURDAY AND SUNDAY...No Hazards. MONDAY AND TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Very windy conditions are expected Thursday, especially during the morning hours, with gusts in excess of 40 miles per hour likely for most across eastern Oklahoma with some locations along and west of highway 75 approaching gusts near 50 miles per hour. Windy conditions will persist into Friday though wind gusts will only top out near 30 miles per hour. A quiet and comfortable weekend is in store before storm chances return to the forecast early next week with the passage of a cold front. This front will bring widespread low temperatures in the mid to upper 30s for Tuesday through Thursday. Frost may be possible. weather.gov/tulsa contains additional information. Snider
In the hours before
Special weather statement, Oct 27, 1:31 AM CDT, 4 hours before
Special Weather Statement
National Weather Service Tulsa OK
131 AM CDT Wed Oct 27 2021
OKZ054-059-060-064>066-270730-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
131 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Osage, Creek, Pawnee,
northwestern Okmulgee, west central Tulsa and Okfuskee Counties
through 230 AM CDT...
At 130 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Ponca City to 2 miles southeast
of Morrison to 3 miles north of Agra to near Johnson. Movement was
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Bristow... Pawhuska...
Okemah... Pawnee...
Okfuskee... Hominy...
Cleveland... Mannford...
Drumright... Fairfax...
Boley... Kellyville...
Oilton... Depew...
Paden... Shidler...
Wynona... Jennings...
Ralston... Westport...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 228.
Interstate 44 between mile markers 178 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3700 9642 3664 9628 3631 9617 3529 9615
3529 9644 3546 9644 3540 9662 3616 9662
3616 9682 3624 9682 3625 9692 3633 9693
3634 9703 3651 9703 3658 9689 3659 9705
3668 9706 3668 9694 3678 9675 3700 9675
TIME...MOT...LOC 0630Z 238DEG 42KT 3672 9715 3626 9699 3594 9685 3542
9686
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 27, 2:31 AM CDT, 3 hours before
Special Weather Statement
National Weather Service Tulsa OK
231 AM CDT Wed Oct 27 2021
OKZ054-059-060-064>066-270815-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
231 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of southeastern Osage,
central Creek, southeastern Pawnee, northwestern Okmulgee, west
central Tulsa and Okfuskee Counties through 315 AM CDT...
At 230 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Westport to 6 miles northwest of
Bristow to 5 miles southwest of Welty to 3 miles northwest of
Cromwell. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Tulsa... Sand Springs...
Bristow... Okemah...
Okfuskee... Mannford...
Boley... Kellyville...
Weleetka... Depew...
Bearden... Slick...
Castle... Clearview...
Keystone State Park... Welty...
Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 229.
Interstate 44 between mile markers 184 and 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3586 9651 3620 9633 3629 9601 3612 9611
3581 9615 3529 9612 3529 9644 3546 9644
3546 9647 3543 9649 3543 9652 3541 9654
3542 9654 3544 9652 3546 9654 3555 9655
TIME...MOT...LOC 0730Z 231DEG 28KT 3618 9631 3590 9646 3559 9649 3539
9648
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 27, 4:49 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
449 AM CDT Wed Oct 27 2021
OKZ049-053-073>075-271030-
Haskell OK-Pittsburg OK-Choctaw OK-Latimer OK-Pushmataha OK-
449 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of southwestern Haskell,
western Pushmataha, western Latimer, western Choctaw and Pittsburg
Counties through 530 AM CDT...
At 449 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles north of Krebs to 5 miles southwest of
Daisy to 8 miles east of Albany. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Mcalester... Hugo...
Wilburton... Antlers...
Clayton... Hartshorne...
Krebs... Quinton...
Kiowa... Boswell...
Savanna... Crowder...
Alderson... Kinta...
Soper... Snow...
Higgins... Haywood...
Stanley... Kellond...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3387 9584 3395 9594 3412 9594 3414 9596
3415 9598 3416 9578 3450 9578 3451 9567
3459 9567 3459 9588 3468 9589 3468 9600
3510 9591 3517 9518 3388 9555 3393 9556
3394 9560 3389 9569 3390 9575 3387 9577
TIME...MOT...LOC 0949Z 267DEG 26KT 3502 9569 3450 9582 3387 9601
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Oct 27, 4:51 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
451 AM CDT WED OCT 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM TSTM WND GST MCALESTER REGIONAL AIRP 34.88N 95.78W
10/27/2021 M64 MPH PITTSBURG OK ASOS
ASOS STATION KMLC MCALESTER.
&&Special weather statement, Oct 27, 5:10 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
510 AM CDT Wed Oct 27 2021
OKZ067-068-070>075-271100-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Sequoyah OK-
Cherokee OK-Wagoner OK-McIntosh OK-
510 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Haskell, northeastern
McIntosh, northwestern Sequoyah, northwestern Latimer, southern
Wagoner, northeastern Pittsburg, southwestern Cherokee and Muskogee
Counties through 600 AM CDT...
At 509 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles east of Haskell to Checotah to 6 miles
southwest of Quinton. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Muskogee... Wagoner...
Stigler... Fort Gibson...
Checotah... Haskell...
Warner... Quinton...
Gore... Porum...
Okay... Webbers Falls...
Porter... Whitefield...
Oktaha... Kinta...
Braggs... Taft...
Boynton... Rentiesville...
This includes Interstate 40 in Oklahoma between mile markers 260 and
290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3559 9508 3505 9498 3496 9550 3585 9570
3607 9521
TIME...MOT...LOC 1009Z 248DEG 29KT 3581 9561 3546 9552 3506 9544
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 27, 5:31 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
531 AM CDT Wed Oct 27 2021
OKZ049-053-073-075-076-271130-
Pittsburg OK-Choctaw OK-Latimer OK-Pushmataha OK-Le Flore OK-
531 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Pushmataha, Latimer,
Choctaw, west central Le Flore and southeastern Pittsburg Counties
through 630 AM CDT...
At 531 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southwest of Robbers Cave State Park to 2
miles north of Dunbar to 8 miles southwest of Soper. Movement was
east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Hugo... Wilburton...
Antlers... Clayton...
Hartshorne... Talihina...
Boswell... Red Oak...
Fort Towson... Fanshawe...
Sawyer... Rattan...
Soper... Albion...
Snow... Clayton Lake State Park...
Damon... Goodland...
Robbers Cave State Park... Raymond Gary State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3388 9554 3394 9560 3388 9570 3388 9584
3392 9590 3416 9582 3416 9578 3425 9578
3497 9550 3506 9511 3506 9493 3508 9493
3509 9488 3451 9501 3450 9505 3424 9507
3424 9515 3394 9516 3396 9523 3387 9529
TIME...MOT...LOC 1031Z 252DEG 22KT 3496 9539 3450 9554 3392 9576
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 1:31 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Osage, Pawnee | 59 min |
| Oct 27, 2:31 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 44 min |
| Oct 27, 4:49 AM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 41 min |
| Oct 27, 5:10 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee | 50 min |
| Oct 27, 1:30 PM CDT | Areal Flood Advisory | TSA | Adair, Sequoyah | 3 hr |
| Oct 27, 2:05 PM CDT | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 32 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.